Duke Mathematical Journal

A gerbe for the elliptic gamma function

Giovanni Felder, André Henriques, Carlo A. Rossi, and Chenchang Zhu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The identities for elliptic gamma functions discovered by Felder and Varchenko [8] are generalized to an infinite set of identities for elliptic gamma functions associated to pairs of planes in 3-dimensional space. The language of stacks and gerbes gives a natural framework for a systematic description of these identities and their domain of validity. A triptic curve is the quotient of the complex plane by a subgroup of rank three. (It is a stack.) Our identities can be summarized by saying that elliptic gamma functions form a meromorphic section of a hermitian holomorphic abelian gerbe over the universal oriented triptic curve

Article information

Duke Math. J., Volume 141, Number 1 (2008), 1-74.

First available in Project Euclid: 4 December 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 33E30: Other functions coming from differential, difference and integral equations
Secondary: 20L05: Groupoids (i.e. small categories in which all morphisms are isomorphisms) {For sets with a single binary operation, see 20N02; for topological groupoids, see 22A22, 58H05} 57S25: Groups acting on specific manifolds


Felder, Giovanni; Henriques, André; Rossi, Carlo A.; Zhu, Chenchang. A gerbe for the elliptic gamma function. Duke Math. J. 141 (2008), no. 1, 1--74. doi:10.1215/S0012-7094-08-14111-0. https://projecteuclid.org/euclid.dmj/1196794290

Export citation


  • M. Artin and B. Mazur, \' Etale Homotopy, Lecture Notes in Math. 100, Springer, Berlin, 1969.
  • K. Behrend and P. Xu, $S^1$-bundles and gerbes over differentiable stacks, C. R. Math. Acad. Sci. Paris 336 (2003), 163--168.
  • —, Differentiable stacks and gerbes, preprint,\arxivmath/0605694v1[math.DG]
  • J.-L. Brylinski, Loop Spaces, Characteristic Classes and Geometric Quantization, Progr. Math. 107, Birkhäuser, Boston, 1993.
  • —, Gerbes on complex reductive Lie groups, preprint, \arxivmath/0002158v1[math.DG]
  • D. S. Chatterjee, On gerbs, Ph.D. dissertation, University of Cambridge, Cambridge, 1998.
  • P. Deligne, Théorie de Hodge, III, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5--77.
  • G. Felder and A. Varchenko, The elliptic gamma function and $\rm SL(3,\ZZ)\ltimes\ZZ\sp 3$, Adv. Math. 156 (2000), 44--76.
  • —, $q$-deformed KZB heat equation: Completeness, modular properties and $\rm SL(3,\mathbb Z)$, Adv. Math. 171 (2002), 228--275.
  • —, Even powers of divisors and elliptic zeta values, J. Reine Angew. Math. 579 (2005), 195--201.
  • —, ``Multiplication formulae for the elliptic gamma function'' in Noncommutative Geometry and Representation Theory in Mathematical Physics, Contemp. Math. 391, Amer. Math. Soc., Providence, 2005, 69--73.
  • M. J. Field, Several Complex Variables and Complex Manifolds, II, London Math. Soc. Lecture Note Ser. 66, Cambridge Univ. Press, Cambridge, 1982.
  • E. M. Friedlander, \' Etale Homotopy of Simplicial Schemes, Ann. of Math. Stud. 104, Princeton Univ. Press, Princeton, 1982.
  • J. Giraud, Cohomologie non abélienne, Grundlehren Math. Wiss. 179, Springer, Berlin, 1971.
  • K. Gomi, Equivariant smooth Deligne cohomology, Osaka J. Math. 42 (2005), 309--337.
  • A. Grothendieck, Sur quelques points d'algèbre homologique, Tôhoku Math. J. (2) 9 (1957), 119--221.
  • A. Haefliger, ``Differential cohomology'' in Differential Topology (Varenna, Italy, 1976), Liguori, Naples, 1979, 19--70.
  • P. R. Hewitt, Extensions of residually finite groups, J. Algebra 163 (1994), 757--772.
  • N. Hitchin, ``Lectures on special Lagrangian submanifolds'' in Winter School on Mirror Symmetry, Vector Bundles and Lagrangian Submanifolds (Cambridge, Mass., 1999), AMS/IP Stud. Adv. Math. 23, Amer. Math. Soc., Providence, 2001, 151--182.
  • D. Metzler, Topological and smooth stacks, preprint,\arxivmath/0306176v1[math.DG]
  • I. Moerdijk and J. MrčUn, ``Lie groupoids, sheaves and cohomology'' in Poisson Geometry, Deformation Quantisation and Group Representations, London Math. Soc. Lecture Note Ser. 323, Cambridge Univ. Press, Cambridge, 2005, 145--272.
  • M. K. Murray, Bundle gerbes, J. London Math. Soc. (2) 54 (1996), 403--416.
  • A. Narukawa, The modular properties and the integral representations of the multiple elliptic gamma functions, Adv. Math. 189 (2004), 247--267.
  • M. Nishizawa, An elliptic analogue of the multiple gamma function, J. Phys. A 34 (2001), no. 36, 7411--7421.
  • D. A. Pronk, Etendues and stacks as bicategories of fractions, Compositio Math. 102 (1996), 243--303.
  • S. N. M. Ruijsenaars, First order analytic difference equations and integrable quantum systems, J. Math. Phys. 38 (1997), 1069--1146.
  • C. H. Sah, Cohomology of split group extensions, J. Algebra 29 (1974), 255--302.
  • C. Soulé, The cohomology of $\rm SL_3(\bm Z)$, Topology 17 (1978), 1--22.
  • J.-L. Tu, Groupoid cohomology and extensions, Trans. Amer. Math. Soc. 358 (2006), no. 11, 4721--4747.